MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE II; BROACH HANDL

EXACTECH, INC. EQUINOXE II; BROACH HANDL
Model Number EQUINOXE II BROACH HANDL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.
 
Event or Problem Description
As reported, during a procedure on this (b)(6) y/o male, a piece of metal on the broach broke off into the patient.The piece of metal was recovered during surgical implantation of implants.Had to have an x-ray taken to insure no more metal was inside the patient.Patient was last known to be in stable condition following the event.Device to be returned.There was a delay of 15-30 minutes to take the x-ray and ensure there were no pieces left in the patient.
 
Additional Manufacturer Narrative
The most likely underlying cause for this broken broach handle reported could not be determined at the time of this investigation.Contributions of instrument reprocessing and surgical use to the sequence of crack initiation, propagation, and ultimate fracture of the metal bridge could not be determined as the device was not available for evaluation.
 
Additional Manufacturer Narrative
Section h11: d4: serial number has been corrected.

Brand Name
EQUINOXE II
Common Device Name
BROACH HANDL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key10559662
Report Number1038671-2020-00534
Device Sequence Number19489874
Product Code LXH
UDI-Device Identifier10885862530479
UDI-Public10885862530479
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEQUINOXE II BROACH HANDL
Device Catalogue Number301-05-01
Device Lot Number124858001
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer12/08/2020
01/22/2021
Initial Report FDA Received Date09/21/2020
Supplement Report FDA Received Date12/16/2020
01/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR